Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 232, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 19, 2016, 8:49 PM EDT for Franklin County, Vance County, Warren County, North Carolina. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2016, 8:49 PM EDT (00:49 UTC)
- Expired
- Jul 19, 2016, 9:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Franklin County, NC, Vance County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 73 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 9:12 PM EDT | TSTM WND DMG | 3 Ssw Dabney, NC | SEVERAL TREES DOWN, SOME ON POWERLINES. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1201 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
653
WUUS52 KRAH 200049
SVRRAH
NCC069-181-185-200130-
/O.NEW.KRAH.SV.W.0232.160720T0049Z-160720T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
849 PM EDT TUE JUL 19 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VANCE COUNTY IN CENTRAL NORTH CAROLINA...
WESTERN WARREN COUNTY IN CENTRAL NORTH CAROLINA...
NORTHERN FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 930 PM EDT
* AT 848 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MIDDLEBURG... MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HENDERSON...LOUISBURG...WARRENTON...FRANKLINTON...NORLINA...
KITTRELL...MIDDLEBURG...CENTERVILLE...SOUTH HENDERSON AND GILLBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
LAT...LON 3624 7798 3613 7805 3608 7854 3617 7850
3621 7851 3644 7851 3649 7850 3650 7835
3655 7823
TIME...MOT...LOC 0048Z 321DEG 23KT 3640 7833
HAIL...<.75IN
WIND...60MPH
$$
BADGETT1 follow-up statement
877
WWUS52 KRAH 200110
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
910 PM EDT TUE JUL 19 2016
NCC185-200119-
/O.CAN.KRAH.SV.W.0232.000000T0000Z-160720T0130Z/
WARREN NC-
910 PM EDT TUE JUL 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WARREN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3632 7828 3630 7828 3627 7831 3625 7819
3626 7817 3625 7815 3612 7810 3608 7854
3617 7850 3621 7851 3642 7851 3650 7832
TIME...MOT...LOC 0109Z 010DEG 21KT 3632 7845
$$
NCC069-181-200130-
/O.CON.KRAH.SV.W.0232.000000T0000Z-160720T0130Z/
VANCE NC-FRANKLIN NC-
910 PM EDT TUE JUL 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR VANCE AND NORTHERN FRANKLIN COUNTIES...
AT 909 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HENDERSON...
MOVING SOUTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HENDERSON...LOUISBURG...FRANKLINTON...KITTRELL...MIDDLEBURG...
SOUTH HENDERSON...SATTERWHITE POINT MARINA...GILLBURG...
DABNEY AND INGLESIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3632 7828 3630 7828 3627 7831 3625 7819
3626 7817 3625 7815 3612 7810 3608 7854
3617 7850 3621 7851 3642 7851 3650 7832
TIME...MOT...LOC 0109Z 010DEG 21KT 3632 7845
HAIL...1.00IN
WIND...60MPH
$$
BADGETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:22 PM EDT, 5 hours 27 minutes earlier.
Area forecast discussion, Jul 19, 3:22 PM EDT, 5 hours 27 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 322 PM EDT TUE JUL 19 2016 .SYNOPSIS... A cold front will approach the area tonight and cross the Carolinas by Wednesday. A strong upper level ridge over the central US will expand east through the end of the week. && .NEAR TERM /THROUGH TONIGHT/... As of 1000 AM Tuesday... NC remains within a northwest flow regime today on the eastern periphery of a strong mid/upper level ridge over the central US. At the surface, a prefrontal trough (the front itself draped across the Ohio Valley and lower Midwest) extends across southern VA and central NC, while remnant outflow from last evening's MCS is draped across southern Coastal Plain. Given ample heating and abundant boundary layer moisture, along with modest mid-level lapse rates around 6.5 C/km, convection is finally tarting to trigger along the aforementioned remnant outflow/convergence zone from Laurinburg to Goldsboro. SPC mesoanalysis indicates 1500-2500 j/kg MLCAPE area wide, with strong DCAPE in excess of 1000 j/kg over the Coastal Plain. Additional convection will continue to fire along the higher terrain and move southeast with the strengthening flow associated with a speed/vort max moving through the Midwest and Ohio Valley. Without a better focus this afternoon, expect convection to be of the scattered/pulse nature, with the strongest storms still capable of producing small hail and isolated damaging wind gusts. As the upper wave and cold front approach this evening, there is the potential for clustering of storms owing to strengthening mid- level flow of 30-35kt, and the HRRR and various other recent CAM runs show a cluster moving out of Virginia and into the northern Piedmont/Coastal Plain after 7pm. The cold front, which is still over northern VA and the Ohio Valley, is forecast to push in from the north late tonight, through there is little airmass change accompanying the northerly flow. Some additional showers could pop up along the front as it more than likely stalls over the Piedmont early Wednesday. Patchy stratus also seems possible over the northern Coastal Plain, though guidance isn't showing a strong signal for it. Lows 69-74. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... As of 320 PM Tuesday... The cold front is expected to settle over NC on Wednesday morning, with slightly drier and more stable air north of the front and moderate instability south of the front again by Wednesday afternoon. Convection will be focused across the southern and eastern CWA, and modest/broad cyclonic mid-level flow may support a few clusters of strong storms. Morning stratus shouldn't have any impact on afternoon highs, which will be in the upper 80s and lower 90s based on a slight dip in 1000-850mb thicknesses to around 1420m. Lows Wednesday night in the 68-72. && .LONG TERM /THURSDAY THROUGH TUESDAY/... As of 210 PM Tuesday... Thursday through Sunday: Central NC will be stuck between a strong upper level ridge will centered over the Midwest and an upper level trough along the east coast of the U.S. Thursday into Saturday. Northwest flow aloft will dominate the region during that time, with some weak mid-level disturbances may kick off some convection. Otherwise, the forecast should remain mostly dry through the end of the week. The high will dampen some but stretch more west-east for the weekend. At the the surface, the piedmont trough will be a persistent feature over the Carolinas, with a Bermuda high to the east, southwest flow over NC, and ridging west of the mountains. The more significant weather issue will be the temperatures, which will increase from highs around 90 degrees and lows in the low 70s Thursday, to highs in the upper 90s to near 100 degrees and lows in the mid 70s by Sunday. Barring any significant forecast changes between now and then, Sunday looks the most likely to reach heat advisory criteria (heat index of 105 degrees), although Saturday could also reach criteria. Monday and Tuesday: There is a bit more uncertainty in the forecast for early next week, thus will stick with near climatology. Best chances for showers and storms in the aft/eve with a lull overnight. Temperatures a bit above normal, highs in the low to mid 90s and lows in the mid 70s. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... As of 150 PM Tuesday... Outside of thunderstorms, VFR conditions are expected for most of the current TAF period. A cold front approaching from the northwest will enhance thunderstorms coverage this evening, with a decent chance of storms impacting eastern terminals like RDU, FAY and RWI. Confidence in the next few hours is relatively low given the lack of a focus for the storms, but later this evening the cold front should help trigger several storms across the northern and eastern portions of the Piedmont and Coastal Plain. Confidence is highest at RWI and hires guidance suggests the best potential will be between 23Z and 03Z. Otherwise scattered showers and storms will be possible through 06z, with a decreasing chance through the remainder of the night as the cold front moves south through the area and a northeasterly wind focuses the best chance of showers/storms across southern and eastern NC on Wednesday. Long Term: High pressure will dominate the remainder of the week, leading to dry conditions and VFR. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...BS NEAR TERM...BS SHORT TERM...BS LONG TERM...KCP AVIATION...BS
Hazardous weather outlook, Jul 19, 3:30 PM EDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 330 PM EDT TUE JUL 19 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-201930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 330 PM EDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH LATE EVENING...WITH DAMAGING WINDS THE MOST LIKELY THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HOT CONDITIONS...WITH HEAT INDEX VALUES IN EXCESS OF 100 DEGREES... WILL BE POSSIBLE THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 19, 6:27 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
627 PM EDT TUE JUL 19 2016
NCZ011-028-192300-
HALIFAX NC-EDGECOMBE NC-
627 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTH CENTRAL
HALIFAX AND NORTHEASTERN EDGECOMBE COUNTIES UNTIL 700 PM EDT...
AT 626 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF TARBORO...MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TARBORO...PRINCEVILLE...HOBGOOD AND SPEED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3584 7735 3589 7756 3607 7752 3606 7734
3600 7741 3590 7734
TIME...MOT...LOC 2226Z 280DEG 13KT 3597 7745
77Special weather statement, Jul 19, 7:34 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
734 PM EDT TUE JUL 19 2016
NCZ042-078-200030-
JOHNSTON NC-WAYNE NC-
734 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EAST CENTRAL
JOHNSTON AND NORTHEASTERN WAYNE COUNTIES UNTIL 830 PM EDT...
AT 734 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FREMONT...OR 15 MILES NORTH OF GOLDSBORO...MOVING SOUTHEAST AT
10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...FREMONT...KENLY...PIKEVILLE...EUREKA AND NAHUNTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3534 7787 3553 7820 3563 7814 3560 7812
3559 7807 3560 7806 3559 7800 3558 7782
3543 7783 3542 7782
TIME...MOT...LOC 2334Z 296DEG 9KT 3558 7808
77Special weather statement, Jul 19, 7:37 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 737 PM EDT TUE JUL 19 2016 NCZ011-027-028-200015- HALIFAX NC-NASH NC-EDGECOMBE NC- 737 PM EDT TUE JUL 19 2016 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTH CENTRAL HALIFAX...NORTHEASTERN NASH AND NORTHERN EDGECOMBE COUNTIES UNTIL 815 PM EDT... AT 737 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF DORTCHES...OR 12 MILES NORTH OF ROCKY MOUNT...MOVING SOUTH AT 15 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROCKY MOUNT...ENFIELD...WHITAKERS...SPEED...LEGGETT AND BATTLEBORO. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3616 7782 3622 7762 3595 7743 3592 7776 TIME...MOT...LOC 2337Z 347DEG 11KT 3613 7771 77
Special weather statement, Jul 19, 8:23 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
823 PM EDT TUE JUL 19 2016
NCZ088-200115-
CUMBERLAND NC-
823 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CUMBERLAND COUNTY
UNTIL 915 PM EDT...
AT 823 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FAYETTEVILLE...MOVING SOUTH AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...FORT BRAGG...POPE AFB...HOPE MILLS...SPRING LAKE...
EASTOVER...STEDMAN...CEDAR CREEK...VANDER AND BONNIE DOONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3486 7893 3487 7892 3489 7893 3492 7896
3494 7900 3519 7902 3524 7879 3485 7864
3485 7883 3483 7890
TIME...MOT...LOC 0023Z 346DEG 16KT 3514 7890
77Special weather statement, Jul 19, 8:37 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
837 PM EDT TUE JUL 19 2016
NCZ009-010-200115-
WARREN NC-VANCE NC-
837 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WESTERN WARREN AND
VANCE COUNTIES UNTIL 915 PM EDT...
AT 837 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTH OF HENDERSON...MOVING SOUTH AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HENDERSON...KITTRELL...MIDDLEBURG...SOUTH HENDERSON...GILLBURG...
DREWRY...BULLOCKSVILLE...JOHN H KERR RESERVOIR...
AFTON AND SATTERWHITE POINT MARINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
THIS THUNDERSTORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY CLOUD
TO GROUND LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS. IF YOU CANNOT SEEK SHELTER INDOORS...AN ENCLOSED VEHICLE
CAN PROVIDE SAFE SHELTER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL
AHEAD OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND
WIND.
&&
LAT...LON 3625 7816 3626 7817 3625 7819 3626 7823
3627 7831 3623 7834 3623 7838 3617 7842
3616 7846 3617 7846 3646 7851 3651 7850
3652 7847 3653 7847 3654 7838 3654 7829
TIME...MOT...LOC 0037Z 346DEG 15KT 3648 7839
77Special weather statement, Jul 19, 8:44 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
844 PM EDT TUE JUL 19 2016
NCZ027-028-200145-
NASH NC-EDGECOMBE NC-
844 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL NASH AND
WEST CENTRAL EDGECOMBE COUNTIES UNTIL 945 PM EDT...
AT 844 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF DORTCHES...OR 9 MILES NORTH OF NASHVILLE...MOVING
SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...NASHVILLE...DORTCHES...RED OAK...SHARPSBURG...
CASTALIA...TAR RIVER RESERVOIR...KINGSBORO AND AVENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3585 7760 3579 7774 3583 7775 3587 7783
3584 7785 3585 7788 3582 7794 3610 7808
3612 7807 3618 7792 3617 7792 3616 7790
3614 7789 3614 7784
TIME...MOT...LOC 0044Z 333DEG 15KT 3610 7795
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:11 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 49 min |
| Jul 19, 8:14 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 47 min |
| Jul 19, 8:23 PM EDT | Special Weather Statement | RAH | Cumberland | 52 min |
| Jul 19, 8:37 PM EDT | Special Weather Statement | RAH | Vance | 38 min |
| Jul 19, 8:44 PM EDT | Special Weather Statement | RAH | Nash | 61 min |
| Jul 19, 9:25 PM EDT | Special Weather Statement | RAH | Nash, Wilson | 65 min |
| Jul 19, 9:25 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville | 65 min |
| Jul 19, 9:41 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Vance, Wake | 64 min |
| Jul 19, 9:44 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 61 min |
| Jul 19, 10:00 PM EDT | Special Weather Statement | RAH | Chatham, Lee | 60 min |
| Jul 19, 10:24 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 54 min |
| Jul 19, 10:47 PM EDT | Special Weather Statement | RAH | Cumberland | 58 min |
| Jul 19, 11:05 PM EDT | Special Weather Statement | RAH | Hoke, Lee | 55 min |
| Jul 19, 11:24 PM EDT | Special Weather Statement | RAH | Hoke | 66 min |
| Jul 19, 11:31 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore | 59 min |
| Jul 19, 11:40 PM EDT | Severe Thunderstorm Warning | RAH | Person | 65 min |
| Jul 19, 11:48 PM EDT | Areal Flood Advisory | RAH | Cumberland, Harnett, Hoke, Lee, Moore | 3 hr |
| Jul 20, 12:56 AM EDT | Areal Flood Advisory | RAH | Anson, Richmond | 3 hr |
| Jul 20, 1:46 AM EDT | Special Weather Statement | RAH | Franklin, Halifax, Vance, Warren | 74 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.